MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; LARGE HEM-O-LOK CLIP APPLIER

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; LARGE HEM-O-LOK CLIP APPLIER
Model Number 420230-07
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/24/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical inc.(isi) received the large hem-o-lok clip applier instrument associated with this complaint and completed the device evaluation.Failure analysis was not able to confirm/reproduce the reported complaint.The instrument was placed and driven on an in-house system and passed the recognition and engagement tests.The instrument moved intuitively with full range of motion in all directions.The grips opened and closed properly.Additional observations not reported by the site and that were not related to the original customer-reported complaint: the clip test was performed and failed.Upon visual inspection, the instrument was found to have loose grip cables, likely causing the failed clip test.The housing was removed for inspection and damage was found.The root cause of this failure is attributed to a component failure.A review of the instrument log of the large hem-o-lok clip applier (part # 420230-07/ lot # n1014729-271) associated with this event has been performed.Per the logs, the instrument was last used on (b)(6) 2021 on system sh1417.The alleged event occurred on the 52nd use of the instrument.A review of the site's complaint history does not show any additional complaints related to this product and/or this event.No image or video clip for the reported event was submitted for review.This complaint is being reported due to the following conclusion: failure analysis found the large hem-o-lok clip applier instrument to have loose grip cables, likely causing the failed clip test.Deficiencies in clip application may lead to inadequate hemostasis.While there was no patient involvement, the reported failure mode could likely cause or contribute to an adverse event if it were to recur.
 
Event or Problem Description
It was reported that during a da vinci-assisted surgical procedure, the large-hem-o-clip applier was observed to have a yellow flashing light and an error stated that the instrument was not inserted properly.A backup instrument of the same kind was used and the procedure was completed as planned with no report of patient harm, adverse outcome or injury.Intuitive surgical, inc.(isi) made multiple attempts to gather additional information, but was not successful.No further details have been recieved as of the date of this report.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
LARGE HEM-O-LOK CLIP APPLIER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
MDR Report Key12186784
Report Number2955842-2021-10812
Device Sequence Number19672419
Product Code NAY
UDI-Device Identifier00886874111680
UDI-Public(01)00886874111680(10)N10140729
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial
Report Date (Section B) 06/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420230-07
Device Catalogue Number420230
Device Lot NumberN10140729 271
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/23/2021
Initial Report FDA Received Date07/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1